Utah, 2005

Heavy Rain in Utah, August 10, 2005

August 10, 2005 · NWS GJT · 1 event in 1 county or zone

50 of rain fell within 20 minute, resulting in minor street flooding.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GJT wrote it up.

0.50 of rain fell within 20 minute, resulting in minor street flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Aug 10, 9:33 AM MST, 4 hours 7 minutes earlier.

Area forecast discussion, Aug 10, 9:33 AM MST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1033 AM MDT WED AUG 10 2005

.DISCUSSION...
MORNING GJT UPPER AIR SOUNDING SHOWING A VERY MOIST ATMOSPHERE IN
PLACE WITH PRECIPITABLE WATER WELL OVER AN INCH AS THE MONSOON
PATTERN CONTINUES ACROSS THE AREA. EXTENSIVE STRATIFORM CLOUDS AND
PRECIPITATION DOMINATING ACROSS MUCH OF THE FORECAST AREA THIS
MORNING AS A WEAK WAVE MOVES ACROSS THE AREA. BACK EDGE OF PERSISTENT
RAIN EXTENDS FROM ABOUT RANGELY TO PALISADE WITH A LINE OF SHOWERS
EXTENDING FURTHER SOUTH INTO EASTERN DOLORES COUNTY. THIS
PRECIPITATION IS MOVING TO THE NORTHEAST AT 20 TO 25 MPH. MORNING
CLOUDS AND RAIN WILL PLAY A STABILIZING ROLE AND SHOULD LIMIT
THUNDERSTORM DEVELOPMENT THIS AFTERNOON...ESPECIALLY ACROSS THE
CENTRAL AND NORTHERN ZONES. RIGHT ENTRANCE REGION OF AN UPPER JET IS
PROGGED TO PROVIDE SOME UPPER DIVERGENCE OVER NORTHEAST UTAH AND
NORTHWEST COLORADO THIS AFTERNOON WHICH MAY HELP OVERCOME LACK OF
INSOLATION EARLIER IN THE DAY AND AID IN STORM DEVELOP. CONCERNS FOR
FLASH FLOODING EXIST DUE TO WEAK FLOW ALOFT AND DEEP MOISTURE. FEEL
THAT AREAS NEAR THE FOUR CORNERS HAVE THE BEST CHANCE OF
THUNDERSTORMS AND HEAVY RAIN DUE TO MORE SUN AND GREATER
DESTABILIZATION THIS AFTERNOON. AFTERNOON POP GRIDS LOOK REASONABLE
BASED ON CURRENT TRENDS.

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.

&&

LINDQUIST
Hazardous weather outlook, Aug 10, 4:45 AM MST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT WED AUG 10 2005

COZ001>014-017>023-UTZ022>025-027>029-111300-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT WED AUG 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN
DEVELOP OVER MUCH OF WESTERN COLORADO AND EASTERN UTAH THIS AFTERNOON
AND EVENING. A FEW THUNDERSTORMS WILL PRODUCE GUSTY WINDS TO NEAR 35
MPH...FREQUENT LIGHTNING AND HEAVY RAIN. RAPID RUNOFF FROM THE HEAVY
RAIN PRODUCING THUNDERSTORMS COULD LEAD TO LOCALIZED FLOODING...
ESPECIALLY IN AREAS WHICH HAVE RECEIVED HEAVY RAIN OVER THE PAST
SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND
EVENING. FREQUENT LIGHTNING AND HEAVY RAIN MAY OCCUR WITH THESE
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.  HOWEVER...
SPOTTERS ARE ENCOURAGED TO PHONE IN ANY HEAVY RAIN ACCUMULATIONS
OR RAINFALL RATES OF AN INCH AN HOUR OR GREATER.

NL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Uintah

When
August 10, 1:40 PM MST to 2:00 PM MST
Where
Uintah County, Maeser
Reported by
TRAINED SPOTTER
Coordinates
40.125, -109.518 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471570.